Show simple item record

dc.contributor.authorMahali, S.
dc.contributor.authorWang, S.
dc.contributor.authorLou, Xia
dc.identifier.citationMahali, S. and Wang, S. and Lou, X. 2014. Estimation of effective diffusion coefficients of drug delivery devices in a flow-through system. Journal of Engineering Mathematics. 87 (1): pp. 139-152.

We present a numerical approach to estimating the effective diffusion coefficients of drug diffusion from a device into a container with a source and sink condition due to a fluid flowing through the system at a constant rate. In this approach we first formulate this estimation problem as a continuous, nonlinear, least-squares problem subject to a set of constraints containing a partial differential equation system. The nonlinear optimization problem is then discretized by applying a finite volume scheme in space and an implicit time-stepping scheme to the equation system, yielding a finite-dimensional, nonlinear, least-squares problem. An algorithm is proposed for the resulting finite-dimensional, constrained, nonlinear optimization problem. Numerical results using experimental data are presented to demonstrate the usefulness and accuracy of the method.

dc.publisherSpringer Netherlands
dc.subjectEffective diffusion coefficient
dc.subjectFinite volume discretization
dc.subjectSink condition
dc.subjectNonlinear least-squares method
dc.subjectControlled drug delivery
dc.titleEstimation of effective diffusion coefficients of drug delivery devices in a flow-through system
dc.typeJournal Article
dcterms.source.titleJournal of Engineering Mathematics
curtin.departmentDepartment of Chemical Engineering
curtin.accessStatusFulltext not available

Files in this item


This item appears in the following Collection(s)

Show simple item record